MAUDE Adverse Event Report: GLOBUS MEDICAL, INC. EXCELSIUS GPS; ROBOT, SURGICAL, NAVIGATION UNIT

GLOBUS MEDICAL, INC. EXCELSIUS GPS; ROBOT, SURGICAL, NAVIGATION UNIT
Model Number 6143.1001
Medical Device Problem Code Human-Device Interface Problem (2949)
Health Effect - Clinical Code Spinal Column Injury (2081)
Date of Event 03/23/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation revealed that there was no system malfunction.It was reported by a globus medical representative that an implant was misplaced during an intra-operative case.An investigation into the case logs revealed the root cause was excessive deflection forces, or skiving during navigation.The software correctly detected and alerted the user of high deflection forces present on the load cell during bone work.This excessive force present on the loadcell is likely the result of instrument skiving that was detected while a tool is inserted into the end effector.Ultimately, the user opted to replace the misplaced implant using traditional methods with no adverse effects to the patient reported.This evaluation has been completed via associated case logs and there are no associated work order or part returns.The severity observed did not exceed the anticipated severity.The observed overall risk level is low, which matches the observed anticipated risk level; therefore, the overall risk of the system has been maintained and there is no further investigation required.The cause of the reported issue can be traced to user technique.
 
Event or Problem Description
It was reported that during a surgery with the excelsius gps, we have had 2 days in a row of accuracy issues.Monday we placed 4 quartex screws using the 6143.2932 driver.We did a follow-up 3d spin to verify placement and 3 of 4 screws were placed severely off plan and had to be repositioned.The 4th screw was not perfect to plan but acceptable.Offset was medial-lateral to the left and inferior.It was the 1st,3rd and 4th screws that needed repositioning.The surgeon opted to freehand navigate the repositioned screws and observed questionable accuracy during that.Spin was perfect, no one moved the drb.We can think of nothing we did that would have compromised accuracy.

Brand Name
EXCELSIUS GPS
Common Device Name
ROBOT, SURGICAL, NAVIGATION UNIT
Manufacturer (Section D)
GLOBUS MEDICAL, INC.
2560 general armistead avenue
audubon PA 19403
Manufacturer (Section G)
GLOBUS MEDICAL, INC.
2560 general armistead avenue
audubon PA 19403
Manufacturer Contact
daniel paul
2560 general armistead avenue
audubon, PA 19403
6109301800
MDR Report Key24872184
Report Number3004142400-2026-00077
Device Sequence Number10002269
Product Code OLO
UDI-Device Identifier00889095481297
UDI-Public00889095481297
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K171651
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/14/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number6143.1001
Device Lot NumberGPS-0585
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/25/2026
Initial Report FDA Received Date04/14/2026
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age64 YR
Patient SexFemale